Alert archive / Washington / Gale Warnings in 2018

Gale Warning 64, NWS Seattle, WA

August 10, 2018

NWS Seattle, WA issued this gale warning at Aug 10, 2018, 2:31 AM PDT. It took effect at Aug 10, 2018, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2018, 2:31 AM PDT (09:31 UTC)
In effect from
Aug 10, 2018, 5:00 PM PDT
Expired
Aug 11, 2018, 2:00 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

018 
WHUS76 KSEW 100931
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
231 AM PDT Fri Aug 10 2018

PZZ131-132-101745-
/O.CAN.KSEW.SC.Y.0186.000000T0000Z-180810T1000Z/
/O.UPG.KSEW.GL.A.0040.180810T2300Z-180811T0700Z/
/O.NEW.KSEW.GL.W.0064.180811T0000Z-180811T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
231 AM PDT Fri Aug 10 2018

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
SATURDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from 5 PM this afternoon to 2 AM PDT
Saturday. The Gale Watch is no longer in effect. 


* WIND...West rising to 25 to 35 knots this evening.
  
* WIND WAVES...4 to 6 feet this evening.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$


www.weather.gov/seattle
3 follow-up statements
299 
WHUS76 KSEW 101603
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
903 AM PDT Fri Aug 10 2018

PZZ131-132-110015-
/O.CON.KSEW.GL.W.0064.180811T0000Z-180811T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
903 AM PDT Fri Aug 10 2018

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT SATURDAY...

* WIND...West rising to 25 to 35 knots this evening.

* WIND WAVES...4 to 6 feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-110015-
/O.NEW.KSEW.SC.Y.0187.180811T0000Z-180811T1000Z/
Northern Inland Waters Including The San Juan Islands-
903 AM PDT Fri Aug 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 3 AM
PDT Saturday. 

* WIND AND WAVES...Southwest wind 15 to 25 knots. Wind waves 2 to
  4 feet. Highest winds and seas south of the San Juan Islands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-110015-
/O.NEW.KSEW.SC.Y.0187.180811T0000Z-180811T1000Z/
Admiralty Inlet-
903 AM PDT Fri Aug 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 3 AM
PDT Saturday. 

* WIND AND WAVES...Northwest wind 15 to 25 knots. Wind waves 2 to
  4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
963 
WHUS76 KSEW 102119
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
219 PM PDT Fri Aug 10 2018

PZZ131-132-110530-
/O.CON.KSEW.GL.W.0064.180811T0000Z-180811T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
219 PM PDT Fri Aug 10 2018

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT SATURDAY...

* WIND...West 25 to 35 knots.

* WIND WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-110530-
/O.CON.KSEW.SC.Y.0187.180811T0000Z-180811T1000Z/
Northern Inland Waters Including The San Juan Islands-
219 PM PDT Fri Aug 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY...

* WIND AND WAVES...Southwest wind 15 to 25 knots. Wind waves 2 
  to 4 feet. Highest winds and seas south of the San Juan 
  Islands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-110530-
/O.CON.KSEW.SC.Y.0187.180811T0000Z-180811T1000Z/
Admiralty Inlet-
219 PM PDT Fri Aug 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY...

* WIND AND WAVES...Northwest wind 15 to 25 knots. Wind waves 2 
  to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
552 
WHUS76 KSEW 110352
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
852 PM PDT Fri Aug 10 2018

PZZ131-132-110900-
/O.CON.KSEW.GL.W.0064.000000T0000Z-180811T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
852 PM PDT Fri Aug 10 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY...

* WIND...West 25 to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-111000-
/O.CON.KSEW.SC.Y.0187.000000T0000Z-180811T1000Z/
Northern Inland Waters Including The San Juan Islands-
852 PM PDT Fri Aug 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WIND...Southwest 15 to 25 knots. Highest winds south of the San
  Juan Islands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-111000-
/O.CON.KSEW.SC.Y.0187.000000T0000Z-180811T1000Z/
Admiralty Inlet-
852 PM PDT Fri Aug 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WIND...Northwest 15 to 25 knots.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 9, 8:30 PM PDT, 6 hours 1 minute earlier.

Area forecast discussion, Aug 9, 8:30 PM PDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
830 PM PDT Thu Aug 9 2018

.SYNOPSIS...Cooler weather will arrive with a strong marine push
Friday afternoon. A trough will move ashore Saturday with showers. A
weak upper ridge will be over the region Monday and Tuesday.

&&

.SHORT TERM...Cooler marine air will push into the area Friday--
picking up in the afternoon and evening hours. There are low clouds
and fog along the coast this evening, but the deep marine layer wont
arrive til Friday evening. An upper trough will move ashore Saturday
for showers. The trough will move from southern B.C. early Sunday to
Alberta Sunday afternoon with clearing skies for Western Washington
in northwest flow aloft.

.LONG TERM...The upper level ridge rebuilds early next week but
heights across Western WA peak around Monday night and then start
falling off in the GFS. Temperatures will rebound for a few days,
but the 18z GFS showed another trough arriving late in the week.

&&

.FIRE WEATHER...Hot, dry and unstable conditions in the Cascades
will start to moderate this evening as an upper level ridge
over the area moves off to the east. Expect some cooling and an
increase in humidity on Friday as marine air west of the Cascades
gradually deepens with a marine push. A couple of model solutions
forecast the development of steep mid level lapse rates and upward
vertical motion late tonight into Friday morning, but the
moisture associated with this feature is shallow and mainly above
15000 feet. So will not include a chance of dry lightning in the
Cascades Friday morning, but will be watching any developments
closely.

Deeper moisture pushes inland Friday night into Saturday as an
offshore upper low ejects northeastward across the region. There
will be a slight chance of thunderstorms with LAL of 2 along the
Coast Saturday morning and throughout the area Saturday afternoon.
Showers associated with the upper low and a convergence zone will
give a good chance of a wetting rain to the Olympics and portions
of the Northern Cascades on Saturday.

Conditions will warm and dry Sunday through Tuesday, then another
marine push is expected mid week for an increase in humidity and
cooler temperatures.

Critical fire weather conditions will continue into early this
evening in the Cascades above 1500 feet elevation and the eastern
Cascade fire zone 662. Hence, the red flag warning will remain in
effect there through 8 PM this evening. Albrecht

&&

.AVIATION...Fair skies and hazy with some smoke aloft. Low
clouds and fog are along the coast again this evening, but the real
marine push wont kick in til Friday afternoon and evening. Marine
layer low clouds will spread across all of Western Washington Friday
night.

KSEA...Fair skies but hazy/smoke aloft. The northerly breeze will
turn SW on Friday with a strong marine push in the afternoon and
evening.

&&

.MARINE...A typical push of westerlies in the Strait of Juan
de Fuca this evening, and then a strong push will occur Friday
afternoon and night. A breezy southwest wind will develop across
Puget Sound later Friday afternoon with southwest breezes as the
cool marine push kicks in.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.

PZ...Small Craft Advisory until 2 AM PDT Friday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:03 AM PDTSmall Craft AdvisorySEW18 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.